Tornadoes · United States · Texas · 2008

EF0 tornado, Baldridge, Texas, May 26, 2008

This EF0 tornado ran 0.7 miles across Pecos County on May 26, 2008, touching down at 6:07 PM CDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 26, 2008
Touchdown
6:07 PM CDT (23:07 UTC)
Lifted
6:09 PM CDT (23:09 UTC)
On the ground
2 minutes
Path length
0.7 miles (1.1 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Pecos County
Touchdown point
30.870, -102.590
Lift-off point
30.880, -102.590
Record number
0805261707-01

What the Weather Service recorded

A continuing day of convection along the dryline ensued across southern portions of the forecast area. Increasing southeast winds assisted in boosting low level moisture across the region. Moderate shear and above normal moisture led to the development of severe storms. Very large hail and even a confirmed tornado resulted from this unstable environment.

A brief tornado was reported near mile marker 278 on I-10. No damage was reported.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

21 minutes of warning. NWS MAF issued a tornado warning for this county at 22:46 UTC, 21 minutes before the tornado touched down, in force until 23:15 UTC.

The county was under a severe thunderstorm watch, issued at 19:42 UTC and running to 03:00 UTC.

Issued (UTC)ExpiredProductOffice
19:42 UTC03:00 UTCSevere Thunderstorm WatchMAF
20:03 UTC21:00 UTCSevere Thunderstorm WarningMAF
20:58 UTC22:00 UTCSevere Thunderstorm WarningMAF
21:00 UTC22:00 UTCSevere Thunderstorm WarningMAF
21:43 UTC22:15 UTCTornado WarningMAF
21:44 UTC22:45 UTCSevere Thunderstorm WarningMAF
21:57 UTC22:43 UTCSevere Thunderstorm WarningMAF
22:16 UTC23:00 UTCSevere Thunderstorm WarningMAF
22:46 UTC23:15 UTCTornado WarningMAF
23:15 UTC23:45 UTCTornado WarningMAF
23:41 UTC03:45 UTCFlash Flood WarningMAF
23:47 UTC00:45 UTCTornado WarningMAF
00:45 UTC01:45 UTCSevere Thunderstorm WarningMAF
01:24 UTC02:00 UTCSevere Thunderstorm WarningMAF
01:44 UTC02:15 UTCSevere Thunderstorm WarningMAF
02:13 UTC02:45 UTCSevere Thunderstorm WarningMAF

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk. The outlook in force was issued at 19:50 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the tornado touched down at May 26, 2:53 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 26, 2:53 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CDT MON MAY 26 2008

.DISCUSSION...

SHORT TERM CONCERN IS CONVECTION EXPECTED TO DEVELOP ALONG A
DRYLINE CURRENTLY SITUATED FROM TATUM...TO WINK...THEN BACK
SOUTHWEST. THE DAVIS MOUNTAINS HAVE MANAGED TO MAINTAIN THEIR
MOISTURE WHICH IS CAUSING THIS AREA TO BE THE FIRST TO INITIATE
CONVECTION. 18Z RUC IS SHOWING HIGH CAPE VALUES FROM 2500-3000J/KG
WHICH WILL BE AMPLE TO GET CONVECTION FIRING. SHEAR VALUES ARE LOW
OUT WEST BUT STEADILY INCREASE TO 25-30KTS 0-6KM IN THE EASTERN
PERMIAN BASIN. HOWEVER FURTHER EAST THERE IS ALSO MORE CAPPING
FROM A WARM LAYER AT AROUND 3-5KFT SO THERE IS NO AREA EXTREMELY
FAVORABLE FOR SEVERE CONVECTION. THAT SAID THE BOTTOM LINE IS WITH
HIGH CAPE ANY STORMS CAN CREATE A STRONG ENOUGH STORM RELATIVE
SHEAR ENVIRONMENT FAVORABLE FOR SEVERE WIND AND HAIL AND FEEL THAT
WE WILL SEE THIS LATER THIS AFTERNOON INTO THIS EVENING.

CONVECTION WILL MOVE EAST OVERNIGHT BUT COULD SEE THE SAME
TOMORROW WITH A DRYLINE REMAINING IN THE AREA. THE SEVERITY OF
CONVECTION TOMORROW IS STILL UP IN THE AIR WITH INSTABILITY NOT AS
HIGH AS TODAY...BUT IT WILL HAVE TO BE WATCHED. A COLD FRONT DROPS
DOWN INTO THE NORTHERN BASIN WEDNESDAY AFTERNOON WHICH COULD BE
THE FOCUS FOR MORE THUNDERSTORMS. IN ADDITION...DEEP SOUTHEASTERLY
FLOW WILL ADVECT MOISTURE AGAINST THE MOUNTAINS AND HAVE ADDED
SLIGHT CHC POPS OUT WEST TO ACCOUNT FOR THIS.

AFTERWARD AN UPPER RIDGE WILL SETTLE IN GIVING US A BIT OF A
SUMMER PATTERN. LEFT THE ISOLATED THUNDERSTORMS FOR THE DAVIS
MOUNTAINS NEXT WEEKEND THOUGH NOT TOO CERTAIN ON THIS HAPPENING.

HENNIG

&&

.FIRE WEATHER...

THE RED FLAG WARNING TODAY WORKED OUT FOR GDP...BUT OTHER AREAS
STRUGGLED TO GET THE WINDS UP. TOMORROW WILL BE MORE OF THE SAME
BUT WINDS ARE EXPECTED TO BE SLIGHTLY LESS AND JUST DO NOT SEE
ENOUGH TO ISSUE ANY PRODUCTS AT THIS TIME. DRY LIGHTNING WILL BE A
PROBLEM THROUGH WEDNESDAY WITH THUNDERSTORM CHANCES IN THE
FORECAST. WINDS SHOULD REMAIN MODEST OUT WEST BUT IF ANY STARTS
OCCUR EAST OF THE DRYLINE...THEN THE FIRE WILL BE HARDER TO
CONTROL WITH WINDS STRONGER ACROSS THE LOWER TRANS PECOS AND
EASTERN PERMIAN BASIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              71  95  71  92  /  40  30  30  20
CARLSBAD NM                60  96  63  90  /   0  10  20  20
DRYDEN TX                  71  94  70  92  /  20  30  20  10
FORT STOCKTON TX           70  97  69  94  /  30  30  20  10
GUADALUPE PASS TX          62  89  63  87  /   0   0  10  20
HOBBS NM                   60  97  66  90  /  10  10  20  20
MARFA TX                   56  90  57  87  /  20  20  10  10
MIDLAND INTL AIRPORT TX    70  95  66  92  /  30  30  30  20
ODESSA TX                  71  96  69  91  /  30  30  30  20
WINK TX                    67 101  73  96  /  20  20  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

12/10
Hazardous weather outlook, May 26, 2:12 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
212 PM CDT MON MAY 26 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
212 PM CDT MON MAY 26 2008 /112 PM MDT MON MAY 26 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG AND EAST OF A LAMESA...MIDLAND...FORT STOCKTON LINE LATE
THIS AFTERNOON AND LAST INTO THIS EVENING. HAIL TO THE SIZE OF
GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE
WITH THESE STORMS.

DRY AIR WILL RESIDE OVER THE HIGHER TERRAIN OF SOUTHEAST NEW
MEXICO AND WEST TEXAS...AND INTO THE WESTERN PERMIAN BASIN AND
STOCKTON PLATEAU LATE THIS AFTERNOON AND EARLY THIS EVENING.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR OVER THE
GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS WHERE
SOUTHWEST WINDS WILL REACH OR EXCEED 20 MPH... RELATIVE HUMIDITY
VALUES WILL DROP TO THE SINGLE DIGITS AND FIRE DANGER WILL BE VERY
HIGH TO EXTREME. NEAR CRITICAL CONDITIONS WILL OCCUR FURTHER SOUTH
ACROSS THE UPPER TRANS PECOS...VAN HORN AREA AND DAVIS MOUNTAINS
WHERE WIND SPEEDS WILL BE A LITTLE WEAKER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF SOUTHEAST
NEW MEXICO AND WEST TEXAS TUESDAY THROUGH WEDNESDAY NIGHT.  SOME OF
THESE STORMS COULD BE SEVERE...ESPECIALLY IN THE AFTERNOON AND
EVENING EACH DAY.  LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 26, 2:41 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
241 PM CDT MON MAY 26 2008

TXZ067-068-075-262015-
WARD-CRANE-PECOS-
241 PM CDT MON MAY 26 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PECOS...
SOUTHEASTERN WARD AND WEST CENTRAL CRANE COUNTIES.

A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED NEAR
GRANDFALLS AT 241 PM CDT...MOVING NORTHEAST AT 32 MPH.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS.
Local storm report, May 26, 3:15 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
315 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             IMPERIAL                31.27N 102.69W
05/26/2008  E1.00 INCH       PECOS              TX   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED IN IMPERIAL.

&&

CDANIELS
Special weather statement, May 26, 3:49 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
349 PM CDT MON MAY 26 2008

TXZ075-262115-
PECOS-
349 PM CDT MON MAY 26 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL PECOS COUNTY.

AN INTENSIFYING THUNDERSTORM WAS LOCATED 25 MILES WEST OF FORT STOCKTON
NEAR INTERSTATE 10 IN CENTRAL PECOS COUNTY AT 349 PM CDT...MOVING NORTH
AT 17 MPH.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS.

PEOPLE IN WEST CENTRAL PECOS COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Local storm report, May 26, 4:09 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
409 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             IMPERIAL                31.27N 102.69W
05/26/2008  E1.00 INCH       PECOS              TX   TRAINED SPOTTER

            QUARTER SIZED HAIL IN IMPERIAL.

&&

CDANIELS
Local storm report, May 26, 5:05 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
505 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             1 N FORT STOCKTON       30.91N 102.89W
05/26/2008  E0.75 INCH       PECOS              TX   TRAINED SPOTTER

&&

CDANIELS

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Midland Regional, TX (KMAF), 12:00Z

11.1 hours before the tornado, 125 km from the path. May 26, 2008.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2069 joules per kilogram, CIN -53, lifted condensation level 942 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-05-26The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 16 square meters per square second, 0 to 6 km bulk shear 22 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2069 J/kg
Mixed-layer CIN
-53 J/kg
Surface CAPE
1441 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
22 kt
0-1 km bulk shear
20 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1
0-3 km lapse rate
5.8 K/km

Open this sounding in Storm Lab

Midland Regional, TX (KMAF), 00:00Z

0.9 hours after it, 125 km from the path. May 27, 2008.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1479 joules per kilogram, CIN -110, lifted condensation level 2015 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-05-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -10 square meters per square second, 0 to 6 km bulk shear 33 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1479 J/kg
Mixed-layer CIN
-110 J/kg
Surface CAPE
1980 J/kg
Mixed-layer LCL
2015 m above ground
0-6 km bulk shear
33 kt
0-1 km bulk shear
5 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1
0-3 km lapse rate
8.8 K/km

Open this sounding in Storm Lab

The surface observations

Fort Stockton (FST), 31 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
21:21 UTC91.460.8340° 17 kt211007.5VCTS
21:39 UTC87.864.4350° 19 kt271007.8
21:53 UTC826720° 12 kt281007.5-TSRA
22:32 UTC80.664.450° 18 kt281008.1TS
22:53 UTC806160° 15 kt261008.1
23:06 UTC82.462.680° 18 kt251008.5VCTS
23:34 UTC75.255.4100° 20 kt361009.1
23:53 UTC806180° 23 kt281008.5
00:53 UTC7658110° 16 kt1009.1

From the Iowa Environmental Mesonet's archive of airport observations.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
20:12 UTCHAIL 1ImperialPecos, TXQUARTER SIZED HAIL REPORTED IN IMPERIAL.
21:08 UTCHAIL 1ImperialPecos, TXQUARTER SIZED HAIL IN IMPERIAL.
21:55 UTCHAIL 0.751 N Fort StocktonPecos, TX
23:03 UTCHAIL 1.7513 E Fort StocktonPecos, TXGOLFBALL SIZED HAIL AT MILE MARKER 273 ON I-10.
23:07 UTCHAIL 4.2518 E Fort StocktonPecos, TXSOFTBALL SIZED HAIL REPORTED AT MILE MARKER 278 ON I-10.
23:07 UTCTORNADO18 E Fort StocktonPecos, TXREPORT OF TORNADO TOUCHDOWN AT MILE MARKER 278.
23:43 UTCFLASH FLOOD13 Ene Fort StocktonPecos, TXTWO FEET OF WATER ON I-10 SERVICE ROAD NEAR MILE MARKER 273.
00:57 UTCFLASH FLOOD14 E Fort StocktonPecos, TXONE FOOT OF WATER COVERING MULTIPLE AREAS ON HIGHWAY 67 FROM I-10 UP TO 25 MILES NORTH OF I-10.
00:57 UTCTSTM WND GST 6030 S Fort StocktonPecos, TX50 TO 60 MPH WINDS ESTIMATED 30 MILES SOUTH OF FORT STOCKTON.
00:57 UTCHAIL 0.7530 S Fort StocktonPecos, TX
01:06 UTCHAIL 132 Se Fort StocktonPecos, TXQUARTER SIZED HAIL REPORTED 32 MILES SE OF FORT STOCKTON.
02:05 UTCHAIL 1.532 Se Fort StocktonPecos, TX

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2008 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of May 26, 2008

6 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 266:04 PM CDTEF0Kiowa, KS0.325
May 266:08 PM CDTEF1Stafford, KS1.0100$65,000
May 266:26 PM CDTEF0Collingsworth, TX0.125
May 266:43 PM CDTEF0Collingsworth, TX0.025
May 267:05 PM CDTEF0Pratt, KS1.225
May 267:09 PM CDTEF1Pratt, KS2.2100

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.